Skip to main content
Article
Numerical Bifurcation of Separable Parameterized Equations
Electronic Transactions on Numerical Analysis
  • Yun-Qiu Shen, Western Washington University
  • Tjalling J. Ypma, Western Washington University
Document Type
Article
Publication Date
1-1-2009
Disciplines
Abstract

Many applications give rise to separable parameterized equations, which have the form A(y, µ)z + b(y, µ) = 0, where zRN , yRn, µRs, and the (N + n) × N matrix A(y, µ) and (N + n) vector b(y, µ) are C2 -Lipschitzian in (y, µ) ∈ Ω ⊂ Rn × Rs. We present a technique which reduces the original equation to the form f (y, µ) = 0, where f : Ω → Rn is C2 -Lipschitzian in (y, µ). This reduces the dimension of the space within which the bifurcation relation occurs. We derive expressions required to implement methods to solve the reduced equation. Numerical examples illustrate the use of the technique.

Citation Information
Yun-Qiu Shen and Tjalling J. Ypma. "Numerical Bifurcation of Separable Parameterized Equations" Electronic Transactions on Numerical Analysis Vol. 34 (2009) p. 31 - 43
Available at: http://works.bepress.com/tjalling_ypma/4/